Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 12, 2006, 3:36 PM MDT for Hidalgo County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2006, 3:36 PM MDT (21:36 UTC)
- Expired
- Sep 12, 2006, 4:06 PM MDT
- In force
- 30 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 160 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 122137 SVREPZ NMC023-122215- /O.NEW.KEPZ.SV.W.0049.060912T2136Z-060912T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 336 PM MDT TUE SEP 12 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN NEW MEXICO * UNTIL 415 PM MDT * AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANIMAS...OR ABOUT 31 MILES SOUTH OF LORDSBURG...AND MOVING NORTH AT 5 MPH AND JUST CROSSING STATE HIGHWAY 9. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3184 10912 3181 10863 3222 10868 3220 10914 $$ NOVLAN
1 follow-up statement
000 WWUS54 KEPZ 122206 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 405 PM MDT TUE SEP 12 2006 NMC023-122215- /O.CAN.KEPZ.SV.W.0049.000000T0000Z-060912T2215Z/ HIDALGO NM- 405 PM MDT TUE SEP 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO COUNTY IS CANCELLED... THE STORM HAS DROPPED BELOW SEVERE LEVELS. LAT...LON 3184 10912 3181 10863 3222 10868 3220 10914 $$ NOVLAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:15 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 12, 2:15 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 215 PM MDT TUE SEP 12 2006 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN ARIZONA WILL SLOWLY MOVE TO OVER SOUTHERN COLORADO BY THURSDAY MORNING. THE MOIST AND UNSTABLE CONDITIONS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS FOR HAIL AND WINDS. A DRY WEST FLOW WILL BEGIN TO OCCUR FRIDAY WITH ABOVE NORMAL TEMPERATURES AND BREEZY CONDITIONS POSSIBLE THROUGH THE WEEKEND. && .DISCUSSION... UPPER LOW CONTINUES NEARLY STATIONARY OVER SOUTHWEST ARIZONA...WITH DEFORMATION ZONE EXTENDING EAST OUT OF THIS LOW ACROSS CENTRAL ARIZONA AND CENTRAL NEW MEXICO. MODELS HAVING SOME PROBLEMS IN SHORT AND MEDIUM TERM. BOTH GFM/NAM SHOWING CONTINUED TAP BY THE UPPER LOW INTO SUB-TROPICAL MOISTURE TONIGHT AND WEDNESDAY. DONT BELIEVE THAT WILL HAPPEN...BUT REGARDLESS FAIR AMOUNT OF MOISTURE WILL REMAIN IN PLACE. NAM STILL WANTING TO HOLD ON TO UPPER LOW LONGER AND SLOWER TO LIFT IT OUT NORTH. SINCE GFS/ECMWF/UKMET ALL QUITE SIMILAR...AND ALSO LOOK MORE PROBABLE...WILL GO WITH GFS SOLUTION. LOOKING FOR PRETTY ACTIVE NIGHT THIS EVENING...ESPECIALLY OVER THE WESTERN CWA. SOME SEVERE WX A DISTINCT POSSIBILITY AS MODERATE LOW LEVEL EAST/SOUTHEAST FLOW PERSISTS BEHIND OLD COOL FRONT BOUNDARY ALONG THE WESTERN MARGIN OF THE CWA. GOOD SHEAR PROFILE ALSO...ALONG WITH INCREASING UPPER LOW DYNAMICS AS COOL AIR ALOFT BEGINS FILTERING IN. GFS BEGINS OPENING LOW UP AND LIFTS IT OVER WEST CENTRAL NEW MEXICO WEDNESDAY. GOOD COLD AIR ALOFT WITH THIS...AND WITH CONTINUED GOOD VEERING IN SHEAR PROFILE...EXPECT MORE SEVERE WX POTENTIAL AGAIN ON WEDNESDAY. UPPER LOW NOW OPEN TROUGH AND LIFTING EAST OF THE AREA THURSDAY MORNING. THURSDAY STILL A BIT UNCERTAIN AS GFS WOULD SHOW MOSTLY ISOLATED OROGRAPHIC CONVECTION AT MOST...WHILE ETA STILL SHOWS DEEP MOISTURE AND NUMEROUS THUNDERSTORMS. WILL KEEP PREVIOUS TREND OF ISOLATED/SCATTERED THUNDERSTORMS IN CASE GFS IS A BIT TOO FAST CLEARING THE AREA. FRIDAY AND BEYOND LOOKS DRY...SUNNY AND MORE FALL LIKE AS STRONGER SOUTHWEST FLOW DEVELOPS IN RESPONSE TO LARGE UPPER LOW OVER THE PACIFIC NORTHWEST. LOOK FOR BREEZY/WINDY DAY ON SATURDAY AS PACIFIC FRONT MOVES THROUGH BY EVENING...FOLLOWED BY SOME COOLING SUNDAY WITH SECONDARY COOL FRONT DROPPING INTO AREA FROM THE NORTH BEHIND THE PACIFIC FRONT. && .AVIATION...VALID 13/00Z-14/00Z GENERALLY VFR CONDITIONS WITH AREAS OF MVFR/IFR FOR CIGS/VSBY IN AND NEAR SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY APPROACH SEVERE CRITERIA FOR STRONG WINDS AND HAIL. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 85 64 85 63 / 20 30 30 30 20 SIERRA BLANCA TX 58 82 61 83 60 / 20 30 30 30 20 LAS CRUCES 62 84 61 85 60 / 20 30 30 20 20 ALAMOGORDO 60 85 59 86 60 / 20 30 30 30 20 CLOUDCROFT 43 62 45 63 44 / 20 40 40 30 20 TRUTH OR CONSEQUENCES 61 83 59 84 59 / 20 30 30 20 20 SILVER CITY 54 75 54 76 52 / 30 40 40 40 20 DEMING 60 82 60 83 59 / 30 30 30 20 20 LORDSBURG 59 83 60 84 58 / 30 40 40 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... 17 HEFNER
Hazardous weather outlook, Sep 12, 10:42 AM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1042 AM MDT TUE SEP 12 2006 NMZ022>025-030>032-TXZ055-056-122200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1042 AM MDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AND SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY WITH A FEW STORMS PRODUCING HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS. MAINLY DRY WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 12, 2:22 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 222 PM MDT TUE SEP 12 2006 NMZ022>025-030>032-TXZ055-056-130230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 222 PM MDT TUE SEP 12 2006 ...STRONG THUNDERSTORMS EXPECTED OVER THE BORDERLAND TONIGHT... A MOIST UNSTABLE AIRMASS CONTINUES OVER THE BORDERLAND THIS AFTERNOON AND TONIGHT...WITH A STATIONARY FRONTAL BOUNDARY OVER SOUTHWESTERN NEW MEXICO AND AN UPPER LEVEL LOW OVER ARIZONA PROVIDING A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS OUR AREA. HENCE...SCATTERED THUNDERSTORMS WILL CONTINUE OVER MOST OF THE REGION THIS EVENING...WITH SOME ON THE STRONG SIDE...POSSIBLY REACHING SEVERE LIMITS ESPECIALLY WEST OF THE RIO GRANDE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH...WIND GUSTS TO 50 MPH...AND LOCALIZED HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WHICH COULD RESULT IN FLOODING IN LOW LYING AREAS. RESIDENTS AND MOTORISTS ARE ADVISED TO KEEP ALERT AND BE PREPARED TO SEEK SHELTER IN THE EVENT SOME STORMS BECOME SEVERE AND SEEK HIGHER GROUND IN THE EVENT FLOODING OF LOW LYING AREAS OCCURS. NEVER ENTER AN AREA WHERE WATER IS PONDING OR CROSSING THE ROADWAYS. TURN AROUND...DONT DROWN. NOVLAN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.